Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 103, NWS Gaylord, MI

November 3, 2011

NWS Gaylord, MI issued this small craft advisory at Nov 3, 2011, 2:12 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 2:12 AM EDT (06:12 UTC)
Expired
Nov 3, 2011, 11:00 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS73 KAPX 030612
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
212 AM EDT THU NOV 3 2011

LMZ344>346-031415-
/O.CAN.KAPX.GL.W.0064.000000T0000Z-111103T0900Z/
/O.NEW.KAPX.SC.Y.0103.111103T0612Z-111103T1500Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
212 AM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-030715-
/O.CAN.KAPX.GL.W.0064.000000T0000Z-111103T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
212 AM EDT THU NOV 3 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. 

$$

LSZ321-031415-
/O.NEW.KAPX.SC.Y.0103.111103T0612Z-111103T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
212 AM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
435 
WHUS73 KAPX 030733
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
333 AM EDT THU NOV 3 2011

LMZ344>346-LSZ321-031500-
/O.CON.KAPX.SC.Y.0103.000000T0000Z-111103T1500Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
333 AM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 1:30 AM EDT, 42 minutes earlier.

Area forecast discussion, Nov 3, 1:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
130 AM EDT THU NOV 3 2011

.SYNOPSIS.../ISSUED AT 353 PM/

A COLD FRONT WILL SLOWLY WORK ACROSS NORTHERN MICHIGAN THROUGH THE
EVENING...BRINGING A PERIOD OF RAIN TO MOST COMMUNITIES. THIS FRONT
WILL CONTINUE TO PRESS EAST THURSDAY...ALLOWING HIGH PRESSURE TO
SETTLE INTO NORTHERN MICHIGAN FOR FRIDAY AND THE WEEKEND. NO
PRECIPITATION IS EXPECTED THURSDAY THROUGH THE WEEKEND...BUT A WARM
UP OVER THIS TIME FRAME WILL BRING ABOVE NORMAL TEMPERATURES. THE
NEXT DECENT CHANCE FOR RAIN IS NOT EXPECTED UNTIL TUESDAY.

SMD/JSL

&&

.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT

COLD FRONT HAS REACHED SAGINAW BAY AND EXTENDS SW TO THE SRN TIP OF
LAKE MICHIGAN...CENTRAL ILLINOIS AND CENTRAL MISSOURI. DEEP/AMPLE
MOISTURE ALONG AND NORTH OF THIS BOUNDARY COMBINED WITH STRONG
LOW/MID LEVEL F-GEN AND UPPER LEVEL JET COUPLING CONTINUE TO
GENERATE WIDESPREAD RAINFALL ACROSS OUR ENTIRE CWA. TIMING AND
AMOUNT OF POPS LOOKS RIGHT ON TARGET FOR THE BALANCE OF THE NIGHT...
THUS NO CHANGES WILL BE MADE AT THIS TIME. STILL EXPECT WIDESPREAD
RAIN WILL GRADUALLY END FROM NW TO SE AFTER 06Z AS LIFT AND DEEP
MOISTURE SLOWLY EXIT THE REGION WITH THE DEPARTING FRONT. HAVE
INCREASE WIND SPEEDS ALONG THE LAKE MICHIGAN SHORELINE AND NEARSHORE
AS NARROW BAND OF TIGHTENING LOW LEVEL PRESSURE GRADIENT BRIEFLY
MOVES THRU OVER THE NEXT FEW HOURS.

&&

.LONG TERM.../ISSUED AT 353 PM/...THURSDAY AND BEYOND

SHORT RANGE (THURSDAY)...FRONTAL ZONE WILL LIKELY GET HUNG UP
ACROSS SOUTHERN LOWER MICHIGAN ON THURSDAY...CAUGHT IN CONFLUENCE
ZONE BETWEEN NORTHERN BRANCH SHORT WAVE MOVING THROUGH EASTERN
CANADA...AND SOUTHERN BRANCH UPPER LOW OVER THE LOWER/MID
MISSISSIPPI VALLEY. THIS SUGGESTS SOME CHANCE THAT LINGERING DEEP
LAYER MOISTURE COULD STILL SQUEEZE OUT SOME LIGHT RAIN ACROSS THE
FAR SOUTHEAST PART OF THE FORECAST AREA DURING THE FIRST PART OF
THE DAY...WHICH WILL BE REFLECTED IN THE THURSDAY FORECAST. BUT
SOME VERY DRY AIR WILL CONTINUE TO PRESS IN FROM THE NORTH DURING
THE DAY...ALONG WITH INCREASING LOW LEVEL RIDGING/ANTICYCLONIC
FLOW. SO EXPECT MORE SUN THE FARTHER NORTH ONE GOES ON
THURSDAY...OUTSIDE OF PERHAPS A LITTLE INSTABILITY CU/SC POPPING
UP. AFTERNOON HIGHS MOSTLY IN THE 40S TO AROUND 50.

JPB

OUTLOOK RANGE (THURSDAY NIGHT THROUGH WEDNESDAY)...A PRETTY CLASSIC
LA NINA PATTERN WILL REMAIN IN PLACE THROUGH THE EXTENDED WITH
TROUGHING CONTINUOUSLY RELOADING OVER WESTERN NOAM. TWO IMPULSES
ORIGINATING FROM THIS WESTERN TROUGH WILL BE OUR POTENTIAL WEATHER
MAKERS FOR THE UPCOMING PERIOD.

TELECONNECTIONS: GEFS /WITH ECENS AGREEMENT/ SUGGEST A STRENGTHENING
POSITIVE ARCTIC OSCILLATION WITH A WEAKLY NEGATIVE PNA AND A
STRENGTHENING POSITIVE NAO. THIS SETUP FAVORS A PROGRESSIVE
PATTERN ACROSS NOAM WITH NOT A WHOLE LOT OF ARCTIC AIR TO WORK
WITH. A RELOADING WESTERN TROUGH WILL SEND MULTIPLE POTENTIAL
WEATHER MAKERS OUR WAY...BUT WITH THE -10C ISOTHERM STUCK OVER FAR
NORTHERN CANADA THROUGH THE PERIOD...ANY PRECIPITATION WE SEE
THROUGH THE EXTENDED PORTION OF THE FORECAST WILL LIKELY REMAIN
LIQUID.

MODELS/CONFIDENCE: THE DETERMINISTIC/ENSEMBLE GUIDANCE SUITE IS IN
VERY GOOD AGREEMENT THROUGH THE FORECAST PERIOD WITH FSU CONFIDENCE
GRAPHICS SHOWING ABOVE AVERAGE CONFIDENCE FOR BOTH THE MASS AND WIND
FIELDS FROM THE VARIOUS MEMBERS OF THE GEFS.  THERE ARE SOME
DISCREPANCIES WITH HOW AMPLIFIED THE FLOW REMAINS TOWARDS THE END OF
THE FORECAST PERIOD...BUT WITH THE 12Z GFS COMING IN LOCK STEP WITH
THE 00Z ECMWF...THE HPC PREFERENCE OF A MORE AMPLIFIED/SLOWER
SOLUTION LOOKS VERY REASONABLE.

HIGH IMPACT WEATHER POTENTIAL: LOOKS QUITE LOW THROUGH THE FORECAST
PERIOD WITH THE ONLY CAVEAT BEING POTENTIAL GALES THIS WEEKEND OVER
THE NEARSHORE WATERS /SEE MARINE SECTION BELOW/.

A BEAUTIFUL STRETCH OF WEATHER OPENS THIS PERIOD FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT.  RAPIDLY BUILDING HEIGHTS THURSDAY NIGHT WITH
A VERY DRY LOW LEVEL AIR MASS IN PLACE SUGGEST A DECENTLY CHILLY
NIGHT AS WINDS DECOUPLE.  STATISTICAL GUIDANCE SUGGESTS THAT LATE
AFTERNOON/EVENING DEW POINTS ON THURSDAY WILL LIKELY FALL INTO THE
MID /AND PERHAPS LOWER/ 20S AND THIS LOOKS LIKE A VERY REASONABLE
START FOR LOWS.  A FEW STRAY HIGH CLOUDS SPILLING OVER THE CREST OF
THE H5 RIDGE ARE POSSIBLE...BUT THEY WILL NOT BE WIDESPREAD OR
OPAQUE ENOUGH TO HAVE AN IMPACT ON TEMPERATURES.

A FEW MORE HIGH CLOUDS MAY REACH THE REGION FRIDAY...BUT AGAIN
SHOULD HAVE LITTLE IMPACT ON WHAT SHOULD BE A SPECTACULAR LATE FALL
DAY. WITH T925 VALUES AROUND 3C...HIGHS WILL LIKELY REACH NEAR THE
50F MARK

ANOTHER COOL NIGHT LOOKS LIKELY FRIDAY NIGHT GIVEN THE DRY AIR MASS
IN PLACE.  HIGH CLOUDINESS LOOKS TO BE A LITTLE THICKER...HOWEVER...
AND THEREFORE WILL KEEP TEMPS A LITTLE WARMER THAN ON THURSDAY
NIGHT.  THIS YIELDS LOWS GENERALLY IN THE MID TO UPPER 20S.

SATURDAY THROUGH WEDNESDAY PERIOD...

RETREATING HIGH SHOULD YIELD /AT LEAST/ ONE MORE NICE DAY ON
SATURDAY AS HEIGHTS AT H5 BUILD INTO THE LOWER 570S. WITH BACKING
MID LEVEL FLOW LIKELY TAKING ANY HIGH CLOUDINESS NORTH OF THE
REGION...AND WITH BUFKIT PROGS SUGGESTING A DEARTH OF LOWER
TROPOSPHERIC MOISTURE...I DON/T SEE MUCH IN THE WAY OF CLOUDINESS
WITH A MOSTLY SUNNY DAY EXPECTED.  AFOREMENTIONED RIDGING
ALOFT/IMPLIED SUBSIDENCE SUGGEST THAT MIXING MAY BE SOMEWHAT
DIFFICULT...WITH GFS BUFKIT PROGS ONLY INDICATING MIXED LAYER DEPTHS
REACHING 900 MB.  THE DEVELOPING DEEP LAYER SOUTH-SOUTHWESTERLY
FLOW...HOWEVER...MAY BE ABLE TO BOOST THIS A TAD...SO...WILL KEEP
HIGHS ABOVE A FULLY MIXED 925 SUGGESTION...WITH LOWER TO MIDDLE 50S
LOOKING GOOD.

OCCLUDED CYCLONE WILL EJECT FROM THE WESTERN CONUS TROUGH SATURDAY
AND TRAVEL WELL WEST OF THE REGION ON SUNDAY.  WHILE DEEP LAYER
MOISTURE INCREASES MARKEDLY /REACHING GREATER THAN 0.75" BY
AFTERNOON/...THE MAJORITY OF SYNOPTIC FORCING REMAINS WELL WEST AND
NORTH OF THE FORECAST AREA WITH THE REGION BELOW THE RIGHT EXIT
REGION OF A 120KT H25 JET.  GOING LOW CHANCE POPS OVER EASTERN UPPER
TAPERING TO SLIGHT CHANCE OVER NORTHERN LOWER LOOK REASONABLE...WITH
HIGHEST POPS ALIGNED WITH DEEPEST MOISTURE.  AND DO FULLY EXPECT
MOST LOCATIONS TO MAKE IT THROUGH THE DAY DRY. ANOTHER MILD DAY
LOOKS IN STORE AS T92 WARMS TO ABOUT +7-8C SUGGESTING HIGHS IN THE
UPPER 50S /WITH PERHAPS A FEW SPOTS HITTING 60F/.

MOISTURE PULLS OUT RAPIDLY SUNDAY NIGHT...BUT WITH TRAILING COLD
FRONTAL PASSAGE...AND CONTINUED MODEST HEIGHT FALLS...COULD
CERTAINLY SEE A FEW SHOWERS AS THE FRONT MOVES THROUGH.  WILL ADD A
LOW CHANCE POP MENTION WITH LOWS ON THE MILD SIDE WITH THE EXPECTED
CLOUDINESS..NOT DROPPING MUCH BELOW 40F.

WEAK SURFACE RIDGING MOVES IN FOR MONDAY UNDER QUASI-ZONAL FLOW
ALOFT.  SHOULD BE ABLE TO SQUEAK OUT A DRY DAY IN THIS
SCENARIO...ESPECIALLY WITH BOUNDARY LAYER FLOW TRAJECTORIES BEING
JUST SOUTH OF DUE WEST...WHICH SHOULD PRECLUDE ANY LAKE INDUCE SHRAS
FROM GRAZING EASTERN UPPER.  THEREFORE...WILL CONTINUE GOING DRY
FORECAST.  CONSENSUS HIGHS NEAR 50F /COOLER OVER THE UP/ LOOK
REASONABLE.

FOR TUESDAY-WEDNESDAY...THERE HAS BEEN A STEADY SHIFT SOUTHWARD IN
THE MODEL GUIDANCE HANDLING OF A CYCLONE PROGGED TO DEVELOP OVER THE
SOUTHERN PLAINS ON MONDAY AND THEN SHIFT NORTH AND EAST.  AS
MENTIONED ABOVE...THE SOLUTION HAS TRENDED STRONGER/SLOWER
ECMWF-LIKE SOLUTION LOOKING MORE LIKELY WITH TIME.  THIS SUGGESTS
PRECIPITATION CHANCES ARE LIKELY TO BEGIN TUESDAY /NORTH OF SURFACE
WARM FRONT/ AND CONTINUE THROUGH WEDNESDAY AS THE CYCLONE CENTER
APPROACHES.  TEMPERATURES TO END THE PERIOD LOOK SEASONABLE...WITH
MID 40S FOR HIGHS AND MID 30S FOR LOWS.

ARNOTT

&&

.MARINE.../ISSUED AT 353 PM/

SHORT RANGE (TONIGHT/THURSDAY)...NARROW BAND OF TIGHT LOW LEVEL
PRESSURE GRADIENT IMMEDIATELY BEHIND THE FRONT COMBINED WITH
NORTHERLY FLOW HAVE RESULTED IN GALE FORCE GUSTS ALONG THE LAKE
MICHIGAN SHORELINE. HAVE UPGRADED SCA'S TO GALE WARNINGS AS A
RESULT. WINDS WILL DIMINISH AFTER 06Z AS GRADIENT LOOSENS...WITH
RESIDUAL WAVE ACTION LINGERING UNTIL AROUND 09Z...WITH WINDS/WAVES
DROPPING BELOW SCA CRITERIA ON THURSDAY.

OUTLOOK (THURSDAY NIGHT AND BEYOND)...WITH HIGH PRESSURE BUILDING
IN THURSDAY NIGHT...EXPECT A QUIET PERIOD ON THE LAKES THROUGH
FRIDAY NIGHT BEFORE STRENGTHENING SOUTH-SOUTHWESTERLY FLOW
DEVELOPS AHEAD OF STRONG LOW PRESSURE MOVING FROM THE ROCKIES INTO
THE UPPER MISSISSIPPI VALLEY THIS WEEKEND. SMALL CRAFTS LOOK
LIKELY BEGINNING SATURDAY WITH THE THREAT OF GALES ON THE HORIZON
FOR SUNDAY /PARTICULARLY FOR THE LAKE MICHIGAN ZONES/. SMALL CRAFT
CONDITIONS WILL LIKELY PERSIST THROUGH EARLY NEXT WEEK WITH A COLD
FRONTAL PASSAGE SUNDAY NIGHT SHIFTING THE GUSTY WINDS TO WESTERLY.

ARNOTT

&&

.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS

SHORT WAVE WORKING ON COLD FRONT NOW SOUTH OF THE TAF SITES IS
PASSING THROUGH ATTM AND PRECIPITATION WAS ENDING. THERE IS STILL A
POTENTIAL FOR A TOUCH OF LIGHT RAIN AND MVFR SKIES FOR A
COUPLE...BUT THE LOW LEVELS ARE DRYING OUT FROM NORTH TO SOUTH.
STRONGER WAVE UPSTREAM WAS PRODUCING RAINFALL ACROSS THE
MISSISSIPPI VALLEY...AND WAS RESPONSIBLE FOR WIDESPREAD HIGH LEVEL
CLOUDS THAT WILL BRUSH OVER THE TAF SITES THROUGH EARLY TO MID
MORNING. THEN...VERY THE ATMOSPHERE DRIES OUT DRAMATICALLY HEADING
INTO FRIDAY AND THE WEEKEND. COULD BE SOME FOG LATE TOMORROW
NIGHT...BUT MORE LIKELY JUST OUTSIDE OF THIS TAF PERIOD.

SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Nov 2, 4:03 PM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT WED NOV 2 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
032315-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
403 PM EDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERIOD OF GALE FORCE WINDS IS POSSIBLE ON SATURDAY...
PARTICULARLY OVER LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:00 PM EDTGale WarningAPX5 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.